MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC KOALA INTRAUTERINE PRESSURE CATHETER; TRANSDUCER, PRESSURE, INTRAUTERINE

CLINICAL INNOVATIONS, LLC KOALA INTRAUTERINE PRESSURE CATHETER; TRANSDUCER, PRESSURE, INTRAUTERINE
Model Number IPC-5000E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 03/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
In the customers words: "uterine rupture after using iupc for amnioinfusion.Iupc placed at 0254.Amnioinfusion started at 0905 300 ml bolus at rate of 999ml/hr then 50 ml/hr.Was started approximately 90 minutes prior to identification of uterine rupture.No fluid returned from amnioinfusion, abdomen palpated soft between contractions.Urgent c/s due to concern for uterine rupture, exhibited change in sve and loss of ability to find fht with external and internal monitors.Surgeon noted placental fragments and fetal head palpable extrauterine consistent with uterine rupture.Therapy duration: 1.5 hour.Uterine activity, measurement of mvus.".
 
Additional Manufacturer Narrative
The complaint is not confirmed because the device was not returned for evaluation and no photos were provided.Additionally, requested follow-up information from the initial reporter was not provided.Investigation description a dhr review was performed and no deviations or ncrs were found to be initiated.The risk profile below was determined by the clinical team.Item : use device for amnioinfusion.Potential failure modes: user fails to recognize that there is no fluid return during amnioinfusion potential effects: increased intrauterine volume could increase risk of uterine rupture harm: injury and/or death to fetus and/or patient severity: 4 root cause analysis a root cause could not be determined because the device was not returned for evaluation.User error and device malfunction cannot be ruled out as potential root causes.

Brand Name
KOALA INTRAUTERINE PRESSURE CATHETER
Common Device Name
TRANSDUCER, PRESSURE, INTRAUTERINE
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
Manufacturer (Section G)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
Manufacturer Contact
zulmar molina
747 w 4170 s
murray, UT 84123
8012606086
MDR Report Key19230704
Report Number1722684-2024-00008
Device Sequence Number20250292
Product Code HFN
UDI-Device Identifier00814247020178
UDI-Public00814247020178
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberIPC-5000E
Device Lot Number231411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Initial Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown